You are on page 1of 5

1

ACLS Practice Test


1. You Iind an unresponsive adult patient. Your Iirst action should be to
a. begin CPR
b. begin rescue breathing
c. call 9-1-1
d. deIibrillate at 200 joules

2. An adult patient is in cardiac arrest. The monitor shows ventricular Iibrillation. You should
immediately
a. begin CPR
b. deIibrillate at 200 joules
c. give epinephrine 1 mg IV
d. intubate the patient

3. The most Irequently encountered rhythm disturbance in sudden cardiac arrest is
a. Asystole
b. Pulseless Electrical Activity (PEA)
c. Ventricular Fibrillation
d. Ventricular Tachycardia

4. A patient is complaining oI chest pain. He is dyspneic, and diaphoretic. The blood pressure is
70/50. The monitor shows ventricular tachycardia. You should immediately
a. administer epinephrine 1 mg IV
b. administer 1 mg/Kg oI lidocaine IV
c. deIibrillate at 200 joules
d. perIorm synchronized cardioversion at 50 joules

5. A patient was in ventricular Iibrillation. AIter being deIibrillated at 200 joules, then 300
joules, the patient goes into normal sinus rhythm with a pulse and stable vital signs. II
ventricular Iibrillation were to return, at what energy level should you deIibrillate again?
a. 50 joules
b. 200 joules
c. 300 joules
d. 360 joules

2
6. Endotracheal suctioning
a. can cause hypoxia
b. should be limited to 10 - 15 seconds
c. should be preceded by hyper-oxygenation
d. all oI the above

7. A patient presents with severe chest pain and ischemic EKG changes. The monitor shows
normal sinus rhythm at a rate oI 80 per minute. The blood pressure is 140/90. Which drug is
indicated?
a. aspirin
b. nitroglycerine
c. oxygen
d. all oI the above are indicated

8. Which oI the Iollowing should not be administered to a patient with poor cardiac output?
a. beta-blockers
b. dobutamine
c. dopamine
d. oxygen

9. AIter placing an endotracheal tube, you hear breath sounds only on the right side oI the chest.
The tube is most likely
a. in the esophagus
b. in the leIt main bronchus
c. in the right main bronchus
d. wedged against the carina

10. AIter placing an endotracheal tube, you hear no breath sounds over either side oI the chest.
What should you do now?
a. perIorm a needle thoracostomy
b. remove the tube and re-intubate
c. ventilate the patient with 100° oxygen
d. withdraw the tube slightly until breath sounds are heard

11. Synchronized cardioversion is the treatment oI choice Ior
a. pulseless electrical activity
3
b. unstable bradycardias
c. unstable tachycardias
d. ventricular Iibrillation

12. All oI the Iollowing can increase myocardial oxygen demand EXCEPT
a. atropine
b. beta blockers
c. dopamine
d. epinephrine

13. Sodium bicarbonate might be helpIul in treating
a. hyperkalemia
b. metabolic acidosis
c. both a and b
d. sodium bicarbonate is never helpIul

14. Low dose dopamine is likely to cause
a. elevation oI the blood pressure
b. improved renal blood Ilow
c. increased myocardial oxygen demand
d. tachycardia

15. What is an appropriate dose oI Lidocaine Ior a 75 Kg patient?
a. 5 mg/Kg IV every 5 minutes, up to a maximum oI 30 mg/Kg
b. 20 mg IV per minute, up to a maximum oI 17 mg/Kg
c. 75 mg IV, Iollowed by a 2 mg/minute inIusion
d. 150 mg IV every 5 minutes, up to a maximum oI 500 mg

16. Which oI the Iollowing statements is true concerning bretylium?
a. It is contraindicated iI the patient is allergic to lidocaine
b. It is no longer available
c. It is the drug oI choice Ior a stable patient in ventricular tachycardia with a pulse
d. The loading dose is 17 mg/Kg IV

4
17. A stable patient is in a narrow-complex tachycardia with a pulse. The patient has not
responded to 6 mg oI adenosine IV. What should you do next?
a. Administer Procainamide 17 mg/Kg IV
b. DeIibrillate at 200 joules
c. PerIorm synchronized cardioversion at 50 joules
d. Repeat adenosine at a dose oI 12 mg IV

18. A patient is in cardiac arrest Irom hypothermia. You should
a. administer 1 meq/kg oI sodium bicarbonate
b. administer intracardiac epinephrine
c. continue resuscitation until the core temperature is near normal
d. pronounce the patient dead without any Iurther resuscitation eIIorts

19. The cardiac monitor show ventricular Iibrillation. The patient is awake and alert. You should
immediately
a. administer epinephrine 1 mg IV
b. check the monitor leads
c. deIibrillate at 200 joules
d. sedate the patient and perIorm synchronized cardioversion

20. A patient arrives pale, lethargic, and diaphoretic. The blood pressure is 60 by palpation. The
heart rate is 190 per minute. The monitor shows a narrow complex tachycardia. This patient
requires
a. adenosine 6 mg rapid IV push
b. lidocaine 1 - 1.5 mg/Kg IV push
c. synchronized cardioversion at 50 joules
d. verapamil 10 mg IV

21. A conscious, stable patient presents with a wide-complex tachycardia. This patient requires
a. adenosine 6 mg rapid IV push
b. deIibrillation at 200 joules
c. lidocaine 1 - 1.5 mg IV push
d. synchronized cardioversion at 50 joules

22. A patient with a wide-complex tachycardia suddenly loses consciousness. There is no pulse.
You should immediately
5
a. administer epinephrine 1 mg IV
b. deIibrillate at 200 joules
c. intubate the patient
d. start CPR

23. A stable patient in ventricular tachycardia with a pulse has received a total oI 3 mg/Kg oI
lidocaine. There has been no change in rhythm or vital signs. The next action is to
a. administer 150 mg oI amiodarone IV
b. administer 17 mg/Kg oI procainamide IV
c. deIibrillate at 200 joules
d. perIorm synchronized cardioversion at 50 joules

24. A patient is awake and has no complaints. The monitor shows sinus bradycardia at a rate oI
38 per minute. The blood pressure is 120/80. This patient requires
a. adenosine 6 mg IV
b. epinephrine 1 mg IV
c. external pacing
d. observation

25. When using an Automated External DeIibrillator (AED)
a. a mechanical CPR device must be used
b. CPR may continue
c. CPR must be stopped
d. every patient will be deIibrillated